What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 17, 10:56 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 17, 10:56 PM CST, 2 hours 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1156 PM CDT Wed Apr 17 2019
.AVIATION...
MVFR cigs will persist across much of E TX/Wrn LA/SW AR through
the overnight hours, with these cigs spreading into Scntrl AR/the
remainder of Ncntrl LA over the next few hours, while gradually
lowering to IFR especially as convection continues to increase
overnight across much of these areas. Have continued mention of
VCTS with tempo thunder mention at the E TX terminals between
07-12Z, with a line of strong to severe convection expected to
enter E TX during this time. Wind gusts in excess of 35kts, small
hail, IFR cigs, reduced vsbys, and extreme turbulence are possible
in/near the convection, but should gradually weaken overnight as
it approaches SW AR/NW LA by or just prior to 12Z Thursday.
Additional convection redevelopment is expected as the remnants
spread E across SCntrl AR/N LA throughout the morning, reaching
the ELD/MLU terminals by mid to late morning. Should see cigs
improve to MVFR (with brief VFR cigs possible) with the passage of
the stronger convection, with these cigs persisting through much
of the day before the convection diminishes from W to E from late
morning through the afternoon. MVFR cigs will also lift/scatter
out from NW to SE during the afternoon/evening, with VFR
conditions returning by the latter portion of the TAF period over
all but the MLU terminal. S winds 8-12kts tonight will become WNW
8-12kts in wake of the passing convection late tonight/Thursday
morning, except strong and gusty near the stronger storms. NW
winds will increase to 13-18kts with gusts to 30kts over E TX/SE
OK/adjacent SW AR. /15/
&&
.PREV DISCUSSION... /issued 1015 PM CDT Wed Apr 17 2019/
SHORT TERM.../Tonight/
Sct convection has begun to increase late this evening across
areas of extreme NE TX/SE OK N of the I-30 corridor, in response
to shortwave ripples which have developed ahead of a large upper
level trough that has entered Wrn TX. This area lies within a
region of moderate MLCape, characteristic of 1500-2000 J/Kg and
H700-500 lapse rates of 7-7.5 C/Km. An isolated severe threat can
not be ruled out here, but primary concern remains with the
ongoing bow echo farther W along the Red River of Srn OK/N TX
which when extrapolated, should reach Wrn McCurtain County OK
around or just prior to 05Z. Although recent radar trends have
shown some weakening with these storms, they could re-intensify,
with additional strong to svr convection farther W across Ncntrl
TX S of the I-20 corridor expected to continue surging E into E TX
by/after 06Z. The greater instability axis is expected to linger
across SE OK/E TX through much of the overnight hours before
waning, thus these storms could build upon their momentum as a
40-50kt SWrly LLJ maintains the convection ahead of the
approaching trough into SW AR/NW LA by daybreak.
Have inserted severe mention in the forecast for SE OK/E
TX/adjacent SW AR, with the expectation that the convection should
gradually weaken late as they enter NW LA near/just prior to
daybreak. Have maintained categorical pops for the Wrn half of the
area, but did taper pops a bit for the Ern sections of Ncntrl LA
which should only see isolated convection at best through
daybreak. Have maintained the Flash Flood Watch area as is, as the
latest runs of the 00Z HREF, HRRR, and to some extent, the GFS
suggest that the convection will remain progressive enough which
would help to limit the storm total QPF over the area. Did make a
few minor adjustments to min temps tonight, lowering them slightly
across portions of SE OK/E TX where the stronger convection will
result in cooler temps.
Zone update already out...grids will be available shortly.
15
PREV DISCUSSION... /issued 735 PM CDT Wed Apr 17 2019/
AVIATION...
MVFR cigs will continue this evening across E TX/NW LA/much of SW
AR, but cigs should gradually lower to IFR by mid to late evening
across portions of E TX, with these cigs developing farther E into
the LFK/SHV terminals after 06Z. Sct -SHRA have developed over
ECntrl TX just W of TYR, and this trend will continue this evening
as they spread NE into portions of extreme NE TX/SE OK/adjacent SW
AR. However, the primary focus will be increasing convection
by/after 06Z across E TX, which will spread E across the region
overnight through Thursday morning. Have pushed back VCTS mention
to the E TX terminals to the 06-09Z timeframe, and into the SW
AR/NW LA terminals between 08-12Z. Gusty winds in excess of 35kts,
reduced vsbys, IFR cigs, and extreme turbulence will be possible
in and near the convection, which should gradually weaken prior to
daybreak as it continues to march E across S AR/N LA. Some
improvement to cigs (to MVFR/even VFR briefly) is expected in wake
of the convection, although any breaks in the cigs should be
short-lived as MVFR cigs redevelop by mid to late morning from W
to E across the area. Sct -SHRA with isolated -TSRA may redevelop
across the region by afternoon as the primary upper level trough
swings E. However, this additional convection should diminish from
NW to SE by mid to late afternoon across NE TX/SW AR, where VFR
conditions will return. S winds 8-12kts tonight will become WNW
8-12kts in wake of the passing convection late tonight/Thursday
morning, except strong and gusty near the stronger storms. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 72 50 69 / 80 60 0 0
MLU 66 74 50 68 / 30 90 20 10
DEQ 63 70 44 68 / 90 40 10 0
TXK 65 71 46 67 / 90 50 10 0
ELD 66 72 47 67 / 60 70 10 10
TYR 64 75 49 70 / 90 30 10 0
GGG 65 74 47 69 / 90 50 0 0
LFK 66 77 50 72 / 70 60 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Thursday evening for ARZ061-071>073.
LA...Flash Flood Watch through Thursday evening for LAZ001>006-
010>014.
OK...None.
TX...Flash Flood Watch through Thursday evening for TXZ126-137-138-
150>153.
&&
15Hazardous weather outlook, Apr 17, 10:56 AM CST, 14 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1156 AM CDT Wed Apr 17 2019
ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124-125-136-149-
165>167-181700-
Sevier-Howard-Little River-Hempstead-Miller-McCurtain-Red River-
Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Smith-Cherokee-
Angelina-San Augustine-Sabine-
1156 AM CDT Wed Apr 17 2019
This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma, east Texas, and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Strong to severe thunderstorms remain possible during tonight and
into Thursday morning. Large hail, damaging winds, and even a
tornado or two remain possible. Locally heavy rainfall may lead
to isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Strong to severe thunderstorms will continue into Thursday. Large
hail, damaging winds, and a tornado or two will be possible. In
addition, locally heavy rainfall may lead to isolated flash
flooding. The severe weather threat should end from west to east
by Thursday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight and into Thursday.
ARZ061-071>073-LAZ001>006-010>014-TXZ126-137-138-150>153-181700-
Nevada-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Marion-Gregg-
Harrison-Rusk-Panola-Nacogdoches-Shelby-
1156 AM CDT Wed Apr 17 2019
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas, and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
A Flash Flood Watch is in effect 7 PM CDT this Wednesday evening
until 7 PM CDT Thursday evening.
Strong to severe thunderstorms are possible tonight and into
Thursday. Large hail, damaging winds, and a tornado or two remain
possible. Locally heavy rainfall may lead to flash flooding,
especially where soils remain very wet from recent heavy rains in
southern Arkansas and northern Louisiana.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
A Flash Flood Watch is in effect 7 PM CDT this Wednesday evening
until 7 PM CDT Thursday evening.
Strong to severe thunderstorms will continue into Thursday. Large
hail, damaging winds, and a tornado or two remain possible. In
addition, locally heavy rainfall may lead to flash flooding,
especially where soils remain very wet from recent heavy rains in
southern Arkansas and northern Louisiana. The severe weather
threat should end from west to east during Thursday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight and into Thursday.
LAZ017>022-181700-
Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
1156 AM CDT Wed Apr 17 2019
This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.
.DAY ONE...This Afternoon and Tonight...
Strong to severe thunderstorms are possible late tonight and more
likely during the daytime hours of Thursday. Large hail, damaging
winds, and a tornado or two will be possible. Locally heavy
rainfall may lead to isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Strong to severe thunderstorms are possible during the daytime
hours of Thursday. Large hail, damaging winds, and a tornado or
two remain possible. In addition, locally heavy rainfall may lead
to isolated flash flooding. The severe weather threat should end
from west to east by late Thursday afternoon or early Thursday
evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed by Thursday morning.
In the hours before
Special weather statement, Apr 17, 11:00 PM CST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1200 AM CDT Thu Apr 18 2019
ARZ050-059-OKZ077-TXZ096-097-180545-
Sevier AR-Little River AR-McCurtain OK-Bowie TX-Red River TX-
1200 AM CDT Thu Apr 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER...SOUTHEASTERN MCCURTAIN...NORTHWESTERN BOWIE AND
EAST CENTRAL RED RIVER COUNTIES UNTIL 1245 AM CDT...
At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Arkinda, or 14 miles northwest of Foreman, moving
northeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
De Queen, Horatio, Idabel, Gillham, Haworth, Bokhoma, Eagletown,
Moon, Cerrogordo, Beaverdams, Goodlake, Harris, Geneva, Goodwater,
Shinewell, Tom, America, West Line, Bryarly and West Otis.
LAT...LON 3419 9447 3419 9417 3414 9409 3414 9410
3413 9410 3413 9408 3357 9472 3372 9495
3426 9447
TIME...MOT...LOC 0500Z 218DEG 32KT 3384 9460
12Special weather statement, Apr 17, 11:48 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1248 AM CDT Thu Apr 18 2019
ARZ061-180630-
Nevada AR-
1248 AM CDT Thu Apr 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEVADA COUNTY UNTIL
130 AM CDT...
At 1248 AM CDT, Doppler radar was tracking a strong thunderstorm
near Willisville, or 13 miles north of Waldo, moving northeast at 60
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rosston, Willisville, Bodcaw, Bluff City, White Oak Lake State Park,
Cale, Mount Moriah, Young, Morris, Waterloo and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3382 9320 3380 9318 3382 9314 3379 9313
3378 9311 3378 9310 3359 9311 3345 9329
3354 9340
TIME...MOT...LOC 0547Z 222DEG 53KT 3355 9329
15Special weather statement, Apr 18, 12:12 AM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
112 AM CDT Thu Apr 18 2019
ARZ061-072-180645-
Nevada AR-Columbia AR-
112 AM CDT Thu Apr 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEVADA AND
NORTHWESTERN COLUMBIA COUNTIES UNTIL 145 AM CDT...
At 112 AM CDT, Doppler radar was tracking a strong thunderstorm just
west of Waldo, moving northeast at 60 mph.
Penny to nickel size hail and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Waldo, Willisville, White Oak Lake State Park, Young, College Hill,
Lamartine and Waterloo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
southwestern Arkansas.
LAT...LON 3342 9312 3330 9332 3335 9341 3344 9336
3371 9311
TIME...MOT...LOC 0611Z 215DEG 50KT 3339 9331
15Local storm report, Apr 18, 12:46 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 AM HAIL 1 NNE WILLISVILLE 33.53N 93.29W
04/18/2019 E0.75 INCH NEVADA AR BROADCAST MEDIA
PENNY SIZE HAIL FELL IN THE WILLISVILLE
COMMUNITY.
&&
15Special weather statement, Apr 18, 1:04 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
204 AM CDT Thu Apr 18 2019
ARZ061-072-180745-
Nevada AR-Columbia AR-
204 AM CDT Thu Apr 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEVADA AND
NORTHWESTERN COLUMBIA COUNTIES UNTIL 245 AM CDT...
At 204 AM CDT, Doppler radar was tracking a strong thunderstorm just
west of Waldo, moving northeast at 50 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waldo, Rosston, Willisville, Bluff City, White Oak Lake State Park,
Young, College Hill, Lamartine and Waterloo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
southwestern Arkansas.
LAT...LON 3347 9312 3329 9332 3336 9341 3378 9311
TIME...MOT...LOC 0703Z 215DEG 41KT 3336 9333
15
Special weather statement, Apr 18, 1:41 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
241 AM CDT Thu Apr 18 2019
TXZ124-125-136-180845-
Upshur TX-Smith TX-Wood TX-
241 AM CDT Thu Apr 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...SOUTHEASTERN WOOD AND
SOUTHWESTERN UPSHUR COUNTIES UNTIL 345 AM CDT...
At 240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Van to near Chandler to Frankston.
Movement was east at 35 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Tyler, Whitehouse, Lindale, Big Sandy, Hawkins, Hoard, Noonday, New
Chapel Hill, Winona, Red Springs, Carroll and Teaselville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northeastern Texas.
LAT...LON 3277 9511 3251 9500 3230 9499 3213 9542
3213 9546 3215 9548 3218 9546 3220 9546
3223 9549 3225 9547 3230 9545 3232 9546
3236 9545 3248 9559 3259 9560
TIME...MOT...LOC 0740Z 248DEG 30KT 3245 9561 3224 9550 3205 9553
15